Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 7, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 30, 2013, 10:31 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 10:31 PM EST (03:31 UTC)
- Expired
- Jan 31, 2013, 10:22 PM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
116 WHUS72 KKEY 310331 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EST WED JAN 30 2013 GMZ052>055-072>075-310445- /O.CAN.KKEY.SW.Y.0003.000000T0000Z-130131T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 PM EST WED JAN 30 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. $$ GMZ033-034-311130- /O.NEW.KKEY.SC.Y.0007.130131T0331Z-130131T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1031 PM EST WED JAN 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR GULF WATERS BEYOND 5 FATHOMS AND WATERS SURROUNDING THE DRY TORTUGAS. * WINDS AND WAVES...WINDS WILL TURN NORTHWEST TO NORTH AND INCREASE TO 20 KNOTS AND GUSTY ACROSS KEYS OUTER GULF AND TORTUGAS WATERS LATE TONIGHT AS A COLD FRONT BLASTS SOUTHEASTWARD THROUGH KEYS WATERS. WINDS WILL INCREASE ACROSS REMAINING KEYS WATERS THROUGH THE DAY...AND BY THURSDAY EVENING...AN ADVISORY WILL BE IN PLACE ON ALL KEYS WATERS. EXPECT SEAS TO BUILD TO AT LEAST 5 TO 8 FEET...WITH HIGHEST SEAS ON OUR WESTERN WATERS DUE TO A NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
826 WHUS72 KKEY 310922 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 422 AM EST THU JAN 31 2013 GMZ032-043-044-053>055-073>075-311600- /O.EXB.KKEY.SC.Y.0007.000000T0000Z-130201T1000Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 422 AM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE BAY AND GULF SIDE WATERS NORTH OF THE MIDDLE AND LOWER KEYS...AND HAWK CHANNEL AND THE FLORIDA STRAITS FROM CRAIG KEY TO WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES...WINDS WILL SHIFT TO THE NORTHWEST TO NORTH AND INCREASE TO NEAR 20 KNOTS AND GUSTY DURING THE MORNING TO MIDDAY HOURS AS A COLD FRONT MOVES QUICKLY THROUGH THE KEYS COASTAL WATERS. SEAS ON THE FLORIDA STRAITS WILL BUILD TO AS HIGH AS 6 FEET DURING THE AFTERNOON...WITH THE HIGHEST SEAS SOUTH AND WEST OF COSGROVE SHOAL AS A NORTHWEST SWELL MOVES INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ033-034-311600- /O.EXT.KKEY.SC.Y.0007.000000T0000Z-130201T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 422 AM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...WINDS WILL SHIFT TO THE NORTHWEST TO NORTH AND INCREASE TO 20 TO 25 KNOTS AND GUSTY ACROSS THE OFFSHORE GULF WATERS EARLY THIS MORNING AS A COLD FRONT MOVES THROUGH THE AREA. SEAS WILL BUILD TO 5 TO 8 FEET AS A NORTHWEST SWELL MOVES IN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
780 WHUS72 KKEY 311711 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1211 PM EST THU JAN 31 2013 GMZ032>034-043-044-053>055-073>075-312200- /O.CON.KKEY.SC.Y.0007.000000T0000Z-130201T1000Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1211 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY CONTINUES FOR THE BAY AND GULF SIDE WATERS NORTH OF THE MIDDLE AND LOWER KEYS...AND HAWK CHANNEL AND THE FLORIDA STRAITS FROM CRAIG KEY TO WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES...NORTHWEST TO NORTH WINDS NEAR 20 KNOTS AND GUSTY WILL CONTINUE TODAY AND TONIGHT AS A COLD FRONT PULLS SOUTH OF OUR ATLANTIC WATERS. SEAS ON THE FLORIDA STRAITS WILL BE AS HIGH AS 7 FEET THIS AFTERNOON THROUGH TONIGHT...WITH THE HIGHEST SEAS SOUTH AND WEST OF COSGROVE SHOAL AS A NORTHWEST SWELL MOVES INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
145 WHUS72 KKEY 312051 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 351 PM EST THU JAN 31 2013 GMZ031-042-052-072-010330- /O.EXB.KKEY.SC.Y.0007.130131T2100Z-130201T2200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 351 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY AND ATLANTIC WATERS ADJACENT AND OFFSHORE FROM THE UPPER KEYS. * WINDS AND WAVES...NORTHWEST TO NORTH WINDS WILL TURN TO THE NORTH AND INCREASE TO 20 KNOTS AND GUSTY THIS EVENING. SEAS ON THE FLORIDA STRAITS WILL BE AS HIGH AS 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ032>034-043-044-053>055-073>075-010330- /O.EXT.KKEY.SC.Y.0007.000000T0000Z-130201T2200Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 351 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS AND GUSTY WILL CONTINUE TONIGHT. SEAS ON THE FLORIDA STRAITS WILL BE AS HIGH AS 9 FEET THROUGH TONIGHT...WITH THE HIGHEST SEAS SOUTH AND WEST OF COSGROVE SHOAL AS A NORTHWEST SWELL MOVES INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
308 WHUS72 KKEY 010322 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1022 PM EST THU JAN 31 2013 GMZ033-034-055-075-011000- /O.CAN.KKEY.SC.Y.0007.000000T0000Z-130201T2200Z/ /O.NEW.KKEY.SW.Y.0004.130201T0322Z-130201T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1022 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT FOR HAZARDOUS SEAS... * SEAS...SEAS OF 4 TO 7 FEET ON GULF OF MEXICO WATERS AND 6 TO 10 FEET ON THE WESTERN PORTION OF THE FLORIDA STRAITS IN A NORTHWEST SWELL WILL PREVAIL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-042>044-052>054-072>074-010430- /O.CAN.KKEY.SC.Y.0007.000000T0000Z-130201T2200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- 1022 PM EST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...AND THE CENTRAL AND EASTERN PORTIONS OF THE FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION OVERNIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 10:20 PM EST, 11 minutes earlier.
Area forecast discussion, Jan 30, 10:20 PM EST, 11 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST WED JAN 30 2013 .DISCUSSION... CURRENTLY - A COLD FRONT IS RACING SOUTHEASTWARD AT 25 KNOTS THROUGH THE EASTERN GULF OF MEXICO. LOCALLY...SOUTHEAST WINDS HAVE WEAKENED SIGNIFICANTLY THIS EVENING...AS THE KEYS ARE NOW SITUATED IN AN AREA OF WEAK PRESSURE GRADIENTS...WITH THE ASSOCIATED TROUGH TO OUR NORTH...AND ATLANTIC RIDGE WELL OFF TO THE EAST. LIGHT BUT WARM TRAJECTORY IS KEEPING TEMPERATURES MID 70S WITH DEW POINT TEMPERATURES NEAR 70. THIS EVENINGS SOUNDING INDICATED A STABLE ENVIRONMENT...AND NO SHOWER ACTIVITY HAS BEEN DETECTED THIS EVENING. SHORT TERM UPDATE (OVERNIGHT) - WINDS WILL REMAIN LIGHT...GRADUALLY VEERING FROM SOUTHEAST TO SOUTHWEST. THE COMBINATION OF DEEP LARGE SCALE CYCLONIC FLOW...THE CLOSE APPROACH OF THE PREFRONTAL TROUGH...AND COOLING AND MOISTENING THROUGH THE LOWER TROPOSPHERE MAY BE SUFFICIENT TO DEVELOP SOME CONVECTION AHEAD OF THE FRONT. WILL MAINTAIN THE SLIGHT CHANCE OF SHOWERS FOR THE REMAINDER OF TONIGHT. MAY UPDATE LOCAL FORECAST TO FRESHEN WIND WORDING. THE COLD FRONT WILL SWEEP THROUGH THE LENGTH OF THE FLORIDA KEYS BEFORE MIDDAY. WINDS WILL SURGE OUT OF THE NORTHWEST...BRINGING WITH IT A COOLER DRIER AIR MASS. HIGH TEMPERATURES WILL LIKELY BE IN THE MORNING...THEN GRADUALLY FALL THROUGH THE REST OF THE DAY INTO THE UPPER 60S BY LATE AFTERNOON OR EVENING. && .MARINE... WINDS ACROSS KEYS WATERS HAVE LULLED SIGNIFICANTLY OVER THE PAST SEVERAL HOURS...HOWEVER THIS WILL BE SHORT LIVED...AS A STRONG COLD FRONT WILL MOVE SOUTHEASTWARD THROUGH KEYS WATERS BEGINNING LATE TONIGHT. FOR NOW A SMALL CRAFT ADVISORY WILL BE RAISED FOR INCREASING WINDS LATE TONIGHT ON KEYS OUTER GULF AND DRY TORTUGAS ZONES. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS WATERS BY THURSDAY EVENING. A LARGE 5 TO 8 FOOT NORTHWEST SWELL WILL BEGIN MOVING INTO OUR WESTERN WATERS ON THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TONIGHT. MVFR CEILINGS ASSOCIATED WITH A COLD FRONTAL PASSAGE WILL LIKELY OVERSPREAD THE FLORIDA KEYS THURSDAY MORNING. CEILINGS MAY LIFT TO ABOUT 3500 FEET LATE THURSDAY AFTERNOON. SUSTAINED SOUTH WINDS OF 10 TO 15 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL SHIFT TO NORTHWEST TO NORTH AND INCREASE TO NEAR 20 KNOTS THURSDAY MORNING. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1940...THE LOW TEMPERATURE IN KEY WEST WAS 47 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON JANUARY 30TH...A RECORD WHICH STILL STANDS 73 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ033-034. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....BS VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 30, 5:28 AM EST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 528 AM EST WED JAN 30 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-311100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 528 AM EST WED JAN 30 2013 ...SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS NEAR 20 KNOTS WILL CONTINUE THIS MORNING ACROSS HAWK CHANNEL AND THE FLORIDA STRAITS OUT TO 60 NM. SEAS OF 4 TO 7 FEET WILL AFFECT THE FLORIDA STRAITS. WINDS AND SEAS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS DURING THE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ONCE AGAIN FOR AT LEAST THE WESTERN SECTIONS OF THE KEYS COASTAL WATERS ON THURSDAY... AND FOR ALL OF THE KEYS WATERS THURSDAY NIGHT THROUGH FRIDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE KEYS COASTAL WATERS FROM SATURDAY THROUGH AT LEAST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.